Alert archive / New York / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 1, NWS Albany, NY

May 16, 2012Fulton County, Herkimer County, Montgomery County, New York

NWS Albany, NY issued this severe thunderstorm warning at May 16, 2012, 3:20 PM EDT for Fulton County, Herkimer County, Montgomery County, New York. It was in force for 55 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 16, 2012, 3:20 PM EDT (19:20 UTC)
Expired
May 16, 2012, 4:15 PM EDT
In force
55 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Fulton County, NY, Herkimer County, NY, Montgomery County, NY

The radar

The Albany radar (KENX), 81 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 16, 3:22 PM EDTHAIL 1Ilion, NY
May 16, 3:25 PM EDTHAIL 0.88Ilion, NY
May 16, 3:30 PM EDTHAIL 1Herkimer, NY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 16, 1:18 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.3 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 304 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
304 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
484 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

720 
WUUS51 KALY 161920
SVRALY
NYC035-043-057-162015-
/O.NEW.KALY.SV.W.0001.120516T1920Z-120516T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
320 PM EDT WED MAY 16 2012

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MONTGOMERY COUNTY IN EASTERN NEW YORK...
  WESTERN FULTON COUNTY IN EASTERN NEW YORK...
  SOUTHERN HERKIMER COUNTY IN EASTERN NEW YORK...

* UNTIL 415 PM EDT

* AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  HERKIMER...AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   MIDDLEVILLE BY 325 PM EDT...
   LITTLE FALLS BY 335 PM EDT...
   DOLGEVILLE BY 345 PM EDT...
   ST. JOHNSVILLE BY 350 PM EDT...
   STRATFORD BY 355 PM EDT...
   EPHRATAH BY 405 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4323 7459 4296 7444 4294 7494 4292 7514
      4311 7517
TIME...MOT...LOC 1920Z 263DEG 26KT 4303 7500

$$

FRUGIS
2 follow-up statements
618 
WWUS51 KALY 161949
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
349 PM EDT WED MAY 16 2012

NYC035-043-057-162015-
/O.CON.KALY.SV.W.0001.000000T0000Z-120516T2015Z/
MONTGOMERY NY-FULTON NY-HERKIMER NY-
349 PM EDT WED MAY 16 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SOUTHERN HERKIMER...WESTERN FULTON AND EXTREME NORTHWESTERN
MONTGOMERY COUNTIES...

AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR GARLOCK CORNERS...OR NEAR LITTLE FALLS...MOVING EAST AT
30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RASBACH CORNER...DOXTATER CORNER...CRUM CREEK AND WOOD CORNERS BY
  355 PM EDT...
  PHIPPS CORNERS...LOTVILLE...OPPENHEIM AND EMMONSBURG BY 400 PM
  EDT...
  MIDDLE SPRITE AND BLISS CORNER BY 405 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAIL UP TO 1.00 INCH IN DIAMETER HAS BEEN REPORTED IN HERKIMER 
WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4323 7459 4304 7449 4294 7494 4292 7514
      4311 7517
TIME...MOT...LOC 1949Z 254DEG 24KT 4309 7479

$$

FRUGIS
092 
WWUS51 KALY 162011
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
411 PM EDT WED MAY 16 2012

NYC035-043-057-162020-
/O.EXP.KALY.SV.W.0001.000000T0000Z-120516T2015Z/
MONTGOMERY NY-FULTON NY-HERKIMER NY-
411 PM EDT WED MAY 16 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HERKIMER...WESTERN
FULTON AND EXTREME NORTHWESTERN MONTGOMERY COUNTIES WILL EXPIRE AT
415 PM EDT...

THE THUNDERSTORM RESPONSIBLE FOR THE SEVERE THUNDERSTORM WARNING HAS 
WEAKENED BELOW SEVERE LIMITS. THE WARNING WILL BE ALLOWED TO EXPIRE.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4323 7459 4304 7449 4294 7494 4292 7514
      4311 7517
TIME...MOT...LOC 2010Z 254DEG 24KT 4313 7461

$$

FRUGIS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 1:57 PM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, May 16, 1:57 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
157 PM EDT WED MAY 16 2012

.SYNOPSIS...
A STRONG COLD FRONT AND ITS ASSOCIATED UPPER LEVEL DISTURBANCE
WILL CROSS THE REGION THIS AFTERNOON. HIGH PRESSURE WILL BUILD
INTO THE EASTERN GREAT LAKES THURSDAY...AND BUILD SLOWLY TO THE
EASTERN SEABOARD AT ALL LEVELS OF THE ATMOSPHERE BY THE WEEKEND.
AFTER A BRIEF COOL DOWN THURSDAY...A WARMING TREND WILL SET UP
INTO THE NEW WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 140 PM...SEVERE THUNDERSTORM WATCH NUMBER 280 HAS BEEN
ISSUED FOR THE ENTIRE FORECAST AREA OF EAST CENTRAL NEW YORK AND
ADJACENT WESTERN NEW ENGLAND UNTIL 9 PM.

INSTABILITY IS RAPIDLY BUILDING ACROSS THE AREA...AS EARLIER
STRATUS DECK HAS ERODED AND TOWERING CU NOW FORMING MAINLY OVER
THE HIGHER TERRAIN...ALONG A PRE-FRONTAL TROUGH EAST OF ROME...AND
DIFFERENTIAL HEATING BOUNDARY OVER SOUTHERN VERMONT. EVEN SOME
CONVECTIVE ECHOES NOW SHOWING UP ON RADAR.

SBCAPE VALUES ANALYZED FROM LAPS DATA AT 17Z SHOWING BETWEEN
2000-3000 J/KG ACROSS THE AREA...WHICH IS HIGHER THAN ORIGINALLY
ANTICIPATED. SO...COMBINED WITH THE INCREASING DEEP LAYER SHEAR
THIS AFTERNOON...SUPERCELL STRUCTURES ARE LIKELY AHEAD OF ANY MAIN
LINE OR BROKEN LINES THAT FORM AHEAD OF THE COLD FRONT LATER THIS
AFTERNOON. LARGE HAIL OF 2" IN DIAMETER WILL BE POSSIBLE WITH WIND
GUSTS OVER 70 MPH IN MOST DEVELOPED AND PERSISTENT CELLS/BOWS.

COVERAGE IS EXPECTED TO BE SCATTERED TO NUMEROUS ESPECIALLY ACROSS
CENTRAL AND NORTHERN AREAS. WILL HAVE TO SEE HOW FAR SOUTH AND
EAST CONVECTIVE WILL PROGRESS TOWARDS DARK...BUT OVERALL IT
APPEARS THE THREAT FOR SEVERE WEATHER ENCOMPASSES OUR ENTIRE AREA
ALTHOUGH AT DIFFERENT TIMES. SEVERE CONVECTION SHOULD BE EAST OF
THE ADIRONDACKS AND MOHAWK VALLEY BY AROUND 6 PM...CLEARING THE
REST OF THE AREA BY 8-9 PM.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
GOOD AGREEMENT AMONG THE MDL SUITE (NAM/GFS/GEM) AS 500HPA TROF
EXITS REGION EARLY IN THE DAY THUR...AND SFC HIGH BUILDS ACROSS
THE GRTLKS. BRIEF SURGE OF COOLER AIR PUSHES INTO RGN THU..BUT
TEMPS ARE STILL NR NORMALS. THU NT SFC HIGH IS OVER FCA...AND
UNDER CLR SKIES AND LTS WINDS TEMPS WILL FALL QUICKLY IN COOL DRY
AIR MASS...BUT MID MAY NIGHTS ARE AMONG THE SHORTEST OF THE YEAR
AT UNDER 10 HOURS...AND BY LATE AT NIGHT CI/MI CLOUDS MAY BE
SPILLING OVER EAST SIDE OF 500HPA RIDGE IN WAA MAY ALREADY BE
ARRIVING IN THE FCA. TEMPS WILL FALL INTO 30S AND LOW 40S...AREAS
FROST IN ADIRONDACKS AND S VT.

FRI INTO SUN MASSIVE SHIFT IN UPPER AIR PATTERN OCCURS AS 500HPA
TROF OVER MARITIMES EXISTS...AND 580DM PLUS 500 HPA RIDGE BUILDS TO
OHIO BY SAT...AND BUILDS TO 586DM OVER NY/PA SUN. THROUGH HIS PERIOD
FCA IS IN STRONG WAA...AND MDL SUG SOME PATCHY MID AND HI CLOUDS
AT TIMES...WITH FAIR MS TO PS DAYS AND M CLR/PC NIGHTS. TEMPS
WILL BE SLIGHTLY ABV NORMALS FRI IN 70S...SOARING INTO UPPER 70S
AND LOW 80S FOR THE WEEKEND.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
FORECAST UNCERTAINTY HIGH FOR THE PERIOD. LONGWAVE PATTERN....WILL
HAVE RIDGE OVER EASTERN CONUS WITH A NORTHERN STREAM TROUGH MOVING
ALONG THE UNITED STATES/CANADA BORDER INTO OUR REGION EARLY NEXT
WEEK. IN ADDITION...GUIDANCE DIFFERS ON THE PLACEMENT...TRACK AND
STRENGTH OF A LOW FORMING IN THE WESTERN SUBTROPICAL ATLANTIC. HPC
INDICATES TROPICAL OR SUBTROPICAL DEVELOPMENT DOES NOT SEEM LIKELY.
WILL START OUT PERIOD DRY AND WARM WITH RIDGING AT THE SURFACE AND
ALOFT. INTRODUCED SLIGHT CHANCE POPS MONDAY INCREASING TO CHANCE
POPS BY TUESDAY NIGHT.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
SEVERE THUNDERSTORM WATCH #280 IS IN EFFECT UNTIL 9 PM EDT INCLUDES
ALL TAF SITES. STRATUS FINALLY LIFTED AND BURNED OFF. NOW WE ARE
TAPPING THE UNSTABLE AIRMASS ACROSS REGION. A STRONG NEGATIVELY
TILTED MID LEVEL TROUGH APPROACHING. HAVE A PRE-FRONTAL TROUGH
ACROSS AREA WITH A COLD FRONT ACROSS WESTERN NEW YORK. BOTH WILL
MOVE ACROSS REGION THIS AFTERNOON AND EVENING TRIGGERING CONVECTION.
HAVE ADDRESSED THE THREAT FOR CONVECTION AT EACH TAF SITE WITH A TWO
HOUR TEMPO GROUP WITH MVFR CONDITIONS. A PERIOD BRIEF PERIOD IFR
WILL OCCUR WITH ANY CONVECTION.  OTHERWISE VFR CONDITIONS ARE
EXPECTED WITH CLOUD COVER DECREASING TONIGHT. EXPECT SOME DIURNAL
CUMULUS TO DEVELOP ON THURSDAY.

WINDS WILL S-SW IN WARM SECTOR WITH A SHIFT TO W-NW WITH THE PASSAGE
OF THE COLD FRONT.

.OUTLOOK...
THU-SUN...VFR. NO SIG WX.

&&

.FIRE WEATHER...
A COLD FRONT WILL MOVE THROUGH THE REGION TRIGGERING SHOWERS AND
THUNDERSTORMS THIS AFTERNOON. TONIGHT INTO THE WEEKEND HIGH
PRESSURE WILL BUILD INTO THE REGION AT ALL LEVELS OF THE
ATMOSPHERE WITH DRY WEATHER PERSISTING INTO THE NEW WEEK.
AFTER THE RECENT RATHER WET PERIOD THERE SHOULD BE NO FIRE
WEATHER CONCERNS INTO THE NEW WEEK.

&&

.HYDROLOGY...
A QUARTER TO HALF AN INCH OF RAIN IS POSSIBLE TODAY IN SHOWERS WITH
LOCALIZED AMOUNTS OVER AN INCH POSSIBLE IN THUNDERSTORMS. THIS MAY
RESULT IN SOME WITHIN BANK RISES TODAY. OTHERWISE OUR WEATHER
WILL BE DRY THURSDAY INTO THE NEW WEEK WHICH WILL ALLOW RIVERS TO
RECEDE CLOSER TO SEASONAL LEVELS.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...SNYDER
NEAR TERM...IAA/JPV
SHORT TERM...SNYDER
LONG TERM...IAA
AVIATION...IAA
FIRE WEATHER...SNYDER
HYDROLOGY...SNYDER
Hazardous weather outlook, May 16, 1:43 PM EDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
143 PM EDT WED MAY 16 2012

CTZ001-013-MAZ001-025-NYZ039>041-043-047>054-059>061-064>066-083-084-
VTZ015-171215-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-SOUTHEAST WARREN-SOUTHERN WASHINGTON-
EASTERN WINDHAM-
143 PM EDT WED MAY 16 2012

...SEVERE THUNDERSTORM WATCH 280 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...THE LAKE GEORGE SARATOGA
REGION...EASTERN MOHAWK VALLEY...NORTHERN CATSKILLS...GREATER
CAPITAL DISTRICT...MID HUDSON VALLEY AND TACONICS OF EAST CENTRAL
NEW YORK AND EXTREME SOUTHEAST VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN ACTIVATION HAS BEEN REQUESTED FOR
LITCHFIELD...BERKSHIRE...FULTON...MONTGOMERY...SARATOGA...WASHINGTON...
SCHOHARIE...SCHENECTADY...ALBANY...RENSSELAER...GREENE...COLUMBIA...ULSTER...
DUTCHESS...WARREN...WINDHAM.

NYZ032-033-038-042-058-063-082-VTZ013-014-171215-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-NORTHERN WARREN-
WESTERN GREENE-WESTERN ULSTER-NORTHERN FULTON-BENNINGTON-
WESTERN WINDHAM-
143 PM EDT WED MAY 16 2012

...SEVERE THUNDERSTORM WATCH 280 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN
ADIRONDACKS...WESTERN MOHAWK VALLEY AND CENTRAL AND SOUTHEAST
CATSKILLS OF EAST CENTRAL NEW YORK AND THE SOUTHERN GREEN
MOUNTAINS OF VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

FROST IS POSSIBLE LATE THURSDAY NIGHT INTO EARLY FRIDAY MORNING
AS TEMPERATURES ARE EXPECTED TO DROP INTO THE LOW TO MID 30S WITH
SOME UPPER 20S POSSIBLE ACROSS THE WESTERN ADIRONDACKS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN ACTIVATION HAS BEEN REQUESTED FOR HERKIMER...HAMILTON...WARREN...
GREENE...ULSTER...FULTON...BENNINGTON...WINDHAM.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

In the hours before

Special weather statement, May 16, 12:03 PM EDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1203 PM EDT WED MAY 16 2012

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-162000-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER...
NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION...
HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...
GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE...
SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE...
COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG...
SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE...
WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER...
TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO...
JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE...
WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...
KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON...
PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...
MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS...
WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...
GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO...
WEST BRATTLEBORO...BELLOWS FALLS
1203 PM EDT WED MAY 16 2012

...SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THE EVENING
ACROSS EAST CENTRAL NEW YORK AND ADJACENT WESTERN NEW ENGLAND...

THE PASSAGE OF A STRONG COLD FRONT AND UPPER LEVEL DISTURBANCE...
COMBINED WITH MOIST AND UNSTABLE CONDITIONS...WILL RESULT IN
THUNDERSTORM DEVELOPMENT THIS AFTERNOON. STORMS MAY QUICKLY BECOME
SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS.
SUPERCELL STRUCTURES ARE POSSIBLE...WHICH CAN RESULT IN HAIL THE
SIZE OF GOLF BALLS AS WELL AS WINDS GUSTS OF GREATER THAN 60 AND
PERHAPS 70 MPH.

THE TIME FRAME FOR WHEN SEVERE THUNDERSTORMS ARE MOST LIKELY WILL
GENERALLY BE BETWEEN 1 PM TO 7 PM. THE THREAT WILL FIRST DEVELOP
ACROSS WESTERN AND CENTRAL AREAS...MIGRATING TO SOUTHERN AND
EASTERN AREAS LATER.

JPV/IAA
Special weather statement, May 16, 1:53 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
153 PM EDT WED MAY 16 2012

NYZ033-161830-
HAMILTON NY-
153 PM EDT WED MAY 16 2012

...A STRONG THUNDERSTORM IN

  HAMILTON COUNTY IN EASTERN NEW YORK...

AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS UP
TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND HEAVY RAIN.
THIS STORM WAS LOCATED 15 MILES WEST OF LAKE PLEASANT...OR ABOUT 20
MILES SOUTHWEST OF SPECULATOR...AND MOVING NORTHEAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
6 MILES NORTHWEST OF MOFFITT BEACH CAMPGROUND AND 7 MILES NORTHWEST
OF LAKE PLEASANT BY 220 PM EDT
SPECULATOR AND LEWEY LAKE CAMPGROUND BY 230 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT...WESTERN
MASSACHUSETTS...EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4374 7449 4356 7421 4330 7471 4338 7482
TIME...MOT...LOC 1752Z 228DEG 24KT 4342 7469

FRUGIS
Special weather statement, May 16, 2:28 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
228 PM EDT WED MAY 16 2012

VTZ014-015-161915-
WESTERN WINDHAM VT-EASTERN WINDHAM VT-
228 PM EDT WED MAY 16 2012

...A STRONG THUNDERSTORM IN

  WINDHAM COUNTY IN SOUTHERN VERMONT...

AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WINDS UP
TO 45 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND HEAVY RAIN.
THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF NEWFANE...OR ABOUT 9
MILES SOUTHWEST OF TOWNSHEND...AND MOVING EAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
NEWFANE AND 7 MILES SOUTH OF TOWNSHEND BY 250 PM EDT
6 MILES NORTH OF BRATTLEBORO BY 255 PM EDT
PUTNEY AND 9 MILES SOUTHWEST OF WESTMINSTER BY 315 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR SOUTHERN VERMONT.

LAT...LON 4306 7246 4300 7244 4297 7247 4296 7252
      4292 7252 4288 7255 4284 7255 4280 7279
      4296 7291 4317 7246 4311 7242 4311 7243
      4308 7243
TIME...MOT...LOC 1828Z 254DEG 12KT 4292 7273

FRUGIS
Special weather statement, May 16, 2:41 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
241 PM EDT WED MAY 16 2012

NYZ042-083-161915-
NORTHERN WARREN NY-SOUTHEAST WARREN NY-
241 PM EDT WED MAY 16 2012

...A STRONG THUNDERSTORM IN

  WARREN COUNTY IN EAST CENTRAL NEW YORK...

AT 237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS UP
TO 45 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED 7 MILES WEST OF JOHNSBURG...OR ABOUT 14 MILES EAST OF
SPECULATOR...AND MOVING EAST AT 35 MPH.

THE THUNDERSTORM WILL BE NEAR...
JOHNSBURG AND NORTH CREEK BY 250 PM EDT
CHESTERTOWN BY 300 PM EDT
6 MILES SOUTH OF EAGLE POINT CAMPGROUND AND 7 MILES SOUTH OF SCHROON
MANOR PUBLIC CAMPGROUND BY 305 PM EDT
8 MILES NORTH OF BOLTON LANDING BY 310 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT...WESTERN
MASSACHUSETTS...EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4369 7356 4345 7366 4340 7415 4369 7420
      4376 7403 4375 7400 4378 7373
TIME...MOT...LOC 1840Z 256DEG 31KT 4361 7406

FRUGIS
Special weather statement, May 16, 3:12 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
312 PM EDT WED MAY 16 2012

NYZ038-161945-
SOUTHERN HERKIMER NY-
312 PM EDT WED MAY 16 2012

...A STRONG THUNDERSTORM IN

  HERKIMER COUNTY IN EASTERN NEW YORK...

AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS UP TO 50
MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED
NEAR FRANKFORT...OR ABOUT 6 MILES WEST OF ILION...AND MOVING EAST AT
30 MPH.

THE THUNDERSTORM WILL BE NEAR...
ILION AND MOHAWK BY 320 PM EDT
HERKIMER...7 MILES NORTH OF JORDANVILLE AND 8 MILES SOUTH OF
MIDDLEVILLE BY 325 PM EDT
LITTLE FALLS BY 335 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4308 7519 4312 7516 4324 7484 4290 7475
      4291 7521 4292 7522 4300 7522 4306 7522
TIME...MOT...LOC 1912Z 265DEG 28KT 4301 7511

FRUGIS

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 1:53 PM EDTSpecial Weather StatementALYHamilton37 min
May 16, 2:41 PM EDTSpecial Weather StatementALYWarren34 min
May 16, 3:12 PM EDTSpecial Weather StatementALYOneida33 min
May 16, 3:22 PM EDTSevere Thunderstorm WarningALYHamilton, Saratoga, Warren38 min
May 16, 3:40 PM EDTSpecial Weather StatementALYSaratoga35 min
May 16, 4:00 PM EDTSpecial Weather StatementALYWashington30 min
May 16, 4:03 PM EDTSevere Thunderstorm WarningALYSaratoga, Warren, Washington57 min
May 16, 4:46 PM EDTSpecial Weather StatementALYSaratoga29 min
May 16, 5:05 PM EDTSpecial Weather StatementALYSchenectady25 min
May 16, 5:08 PM EDTSevere Thunderstorm WarningALYSaratoga, Washington67 min
May 16, 5:33 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer, Saratoga, Schenectady, Washington42 min
May 16, 5:49 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer, Saratoga, Schenectady56 min
May 16, 6:14 PM EDTSevere Thunderstorm WarningALYRensselaer, Washington61 min

Nearby

Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.